MAUDE Adverse Event Report: SYNTHES GMBH 11.0/8.0 PROTECTION SLEEVE 188 FOR ASLS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH 11.0/8.0 PROTECTION SLEEVE 188 FOR ASLS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.025.040
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j sales representative.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the warp insertion handle, aiming arm, and outer drill sleeve cross-threaded attachment plate to prox femur plate.-rusted removal device.The product was said to contain ¿rust¿ from the facility.It was deemed "unusable" as a contamination risk.There was no revision surgery or hardware removal.The patient was not affected, nor were they charged.These are not items owned by the hospital, nor were they charged.This report is for one (1) 11.0/8.0 protection sleeve 188 for asls this is report 4 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the 11.0/8.0 protection sleeve 188 for asls.The device only has signs of normal use and manipulation.A dimensional inspection was not performed as it is not applicable to the complaint condition.The overall complaint was not confirmed as the 11.0/8.0 protection sleeve 188 for asls was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.H3, h4, h6: device history record (dhr) review conducted: part# 03.025.040.Lot # 4l53949.Manufacturing site: werk hägendorf.Supplier: na.Release to warehouse date: 02 sep 2019.Expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11.0/8.0 PROTECTION SLEEVE 188 FOR ASLS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES HAEGENDORF GMBH
im bifang 6
haegendorf CO 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18222230
Report Number8030965-2023-14941
Device Sequence Number20520149
Product Code LXH
UDI-Device Identifier10886982069900
UDI-Public(01)10886982069900
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.025.040
Device Lot Number4L53949
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date11/28/2023
Supplement Report FDA Received Date01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5 VAL GREAT TROCH RING ATTACH PL/SM/LT; 3.5MM/4.5MM VA PROX FEMUR PL 322MM/LEFT; EXTRACT-INSTR F/NAILS CANN; RAD AIMING ARM/FRN GREATER TROCHANTER; RADIOLUCENT INSERTION HANDLE FRN
Patient SexUnknown